Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Sep 18, 2012, 7:21 PM EDT for Columbus County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2012, 7:21 PM EDT (23:21 UTC)
- Expired
- Sep 18, 2012, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Wilmington, NC
County Columbus County, NC
The radar
The Wilmington radar (KLTX), 41 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
263
WWUS82 KILM 182321
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
721 PM EDT TUE SEP 18 2012
NCZ096-099-105-190015-
BLADEN-COLUMBUS-INLAND PENDER-
721 PM EDT TUE SEP 18 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER...BLADEN AND COLUMBUS
COUNTIES THROUGH 815 PM EDT...
AT 720 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM JUST EAST OF TABOR CITY TO NAKINA AND NORTH TO
BOLTON...EAST ARCADIA...POINT CASWELL AND ATKINSON MOVING RAPIDLY
NORTHEAST AROUND 40 MPH. THESE STORMS WILL PRODUCE GUSTY WINDS AND
TORRENTIAL RAIN ALONG WITH PONDING OF WATER ON THE ROADWAYS. THE
STORMS WILL CONTINUE TO CROSS ROUTE US 76 JUST WEST OF BOLTON.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...BETHEL...BUGHILL...
CARVERS...COUNCIL...CRUSOE ISLAND...CURRIE...DELCO...DULAH...
FREEMAN...HALLSBORO AND KELLY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3415 7847 3417 7850 3416 7853 3410 7855
3399 7871 3414 7888 3469 7834 3457 7825
3473 7811 3472 7776 3469 7768
TIME...MOT...LOC 2316Z 220DEG 41KT 3419 7865
$$
ZOUZIASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Sep 18, 6:45 PM EDT, 36 minutes earlier.
Area forecast discussion, Sep 18, 6:45 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
645 PM EDT TUE SEP 18 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA EARLY WEDNESDAY
MORNING. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE AHEAD
OF THE FRONT. A FEW THUNDERSTORMS MAY BECOME SEVERE. THE COLD
FRONT WILL LINGER NEAR THE COAST ON WEDNESDAY BEFORE HIGH PRESSURE
PUSHES COOLER AND DRIER WEATHER INTO THE AREA WEDNESDAY NIGHT AND
THURSDAY. A WEAK COLD FRONT WILL APPROACH THE AREA LATE SATURDAY
WITH A REINFORCEMENT OF DRY AND COOL WEATHER EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 3 PM TUESDAY...NUMEROUS SHOWERS WITH EMBEDDED ISOLATED STRONG
CONVECTION WAS IMPACTING THE FORECAST AREA THIS MIDDLE AFTERNOON.
RADAR TRENDS IMPLY A LULL WILL PREVAIL BETWEEN PRE-FRONTAL STORMS
LIFTING NORTH OF OUR AREA...AND CONVECTION IN CLOSER PROXIMITY TO
THE ACTUAL FRONT WEST OF OUR ZONES. THE COLD FRONT WAS APPROACHING
THE WESTERN CAROLINAS...AND A TORNADO WATCH WAS IN EFFECT JUST NORTH
OF OUR COUNTY WARNING AREA.
THE SEVERE THREAT WILL DIMINISH INTO EVENING...WITH WEAK INSTABILITY
AND VIRTUALLY NO SURFACE HEATING OCCURRING. HELICITY ALSO WILL EASE
TOWARD EVENING. THAT SAID A FEW STRONG STORMS WILL REMAIN POSSIBLE
JUST AHEAD OF THE FRONT BUT THE OVERALL THREAT WILL TREND DOWNWARD.
WILL MAINTAIN HIGH POPS AHEAD OF THE COLD FRONT...THIS EVENING AND
OVERNIGHT. THE FRONT AND THE ASSOCIATED WIND SHIFT WILL MOVE INTO
OUR NW ZONES IN THE PRE-DAWN HOURS OF WEDNESDAY. THIS MAKES MINIMUM
TEMPERATURES A BIT TRICKY...BUT WILL MAINTAIN MILD LOWS ALONG THE
COAST AHEAD OF THE FRONT BUT DIPPING INTO THE MIDDLE 60S BEHIND THE
FRONT ACROSS OUR FAR WESTERN INTERIOR.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...STRONG COLD FRONT WILL STALL OFF THE COAST AT
THE START OF THE PERIOD...LINGERING NEAR THE COAST FOR MUCH OF THE
DAY. A SERIES OF WEAK SURFACE WAVES WILL TRAVEL NORTHEAST ALONG THE
BOUNDARY ON WED...KEEPING A CHANCE OF LIGHT RAIN NEAR THE COAST
THROUGH MID AFTERNOON. LATE WED THE PASSAGE OF THE FINAL WAVE
COMBINED WITH HIGH PRESSURE RIDGING DOWN THE COAST WILL PUSH THE
BOUNDARY AND DEEPER MOISTURE FARTHER OFFSHORE. MID LEVELS DRY OUT
WED NIGHT BUT NORTHEAST SURFACE FLOW AND LOW LEVEL MOISTURE WILL
RESULT IN LOW CLOUD DECK.
CONTINUE TO SEE A WEDGE SIGNAL IN THE GUIDANCE THU BUT LOOKS LIKE IT
STARTS TO BREAK DOWN LATER IN THE DAY. GIVEN THE TIME OF YEAR DOES
NOT SEEM UNREASONABLE EVEN THOUGH GUIDANCE DOES TEND TO BREAK DOWN
THE WEDGE TOO FAST. DESPITE CLOUD COVER AND COOL NORTHEAST FLOW THU
WILL BE DRY. ANTICIPATE SOME BREAKS OF SUN LATE IN THE
DAY...ESPECIALLY WEST...BUT NOT ENOUGH TO HAVE SIGNIFICANT IMPACT ON
HIGHS. HIGHS BOTH DAYS WILL BE HELD BELOW CLIMO BY CLOUD COVER AND
NORTHEAST FLOW. WED WILL BE COOLEST DAY WITH LIGHT RAIN POSSIBLE
ACROSS PORTIONS OF THE FORECAST AREA. CLOUD COVER OVERNIGHT WILL
HELP KEEP LOWS NEAR CLIMO BOTH NIGHTS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...DRY AND NEAR SEASONABLE WEATHER TO PERSIST
THROUGH THE EXTENDED AS HIGH PRESSURE RIDGES DOWN THE COAST. EVEN AS
UPPER TROUGHING REMAINS ACROSS THE EAST...A VERY DRY COLUMN AND
SURFACE SUBSIDENCE WILL PREVENT ANY CONVECTION THROUGH
SATURDAY...WITH HIGHS IN THE LOW/MID 80S AND LOWS IN THE LOW/MID
60S. IMPULSE ROTATING AROUND THE UPPER TROUGH WILL PUSH A COLD FRONT
TOWARDS THE CAROLINAS EARLY SUNDAY...BUT THIS LOOKS QUITE PRECIP
STARVED AT THIS TIME DUE TO LITTLE MOISTURE RETURN AHEAD OF IT. WILL
KEEP INHERITED SCHC (SILENT THIS FAR OUT) FOR POTENTIAL...BUT EXPECT
MORE OF A REINFORCING SHOT OF COOL AIR THAN ANY SHOWERS WITH THIS
FEATURE. TEMPS COOL FOR THE END OF THE WKND AND BEGINNING OF NEXT
WEEK...BECOMING SEVERAL DEGREES BELOW CLIMO.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 00Z...MOST OF THE CONVECTION HAS ENDED...HOWEVER A FEW
BOUNDARIES STILL REMAIN AND WILL AFFECT THE COASTAL TERMINALS
THROUGH 02Z. THERE MAY BE SMALL PERIODS OF IFR VISIBILITIES IN THE
SHOWERS...BUT NOT ENOUGH FOR A TEMPO GROUP. OVERNIGHT...COLD FRONT
APPROACHES FROM THE WEST...AFFECTING FLO AND LBT FIRST WITH ISOLATED
CONVECTION AND A WIND SHIFT TO THE NORTHWEST. TIME HEIGHTS INDICATE
CEILINGS WILL LOWER TO IFR AFTER THE WIND SHIFT AROUND 08-09Z FOR
THE INLAND TERMINALS...AND 11-12Z FOR THE COASTAL TERMINALS. MODELS
WANT TO LIFT CEILINGS ABOVE IFR BY MID MORNING...BUT HAVE NOTICED IN
THE PAST THEY TEND TO BE A BIT FAST WHEN IT COMES TO NORTHEAST FLOW.
WILL DELAY THE RISE TO MVFR A COUPLE OF HOURS LATER THAN THE MODELS
INDICATE. LOOK FOR NEAR VFR CONDITIONS BY MID AFTERNOON...WITH SKIES
POSSIBLY SCATTERING NEAR THE END OF THE FORECAST PERIOD.
THE EXTENDED OUTLOOK...PREDOMINATELY VFR THURSDAY INTO THE WEEKEND.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...DANGEROUS BOATING CONDITIONS WILL PREVAIL
THROUGH DAYBREAK WEDNESDAY AHEAD OF A STRONG LOW PRESSURE SYSTEM.
A COLD FRONT WILL CROSS THE WATERS WEDNESDAY MORNING SEVERAL HOURS
AFTER SUNRISE. SEAS OF 5-8 FEET WITH DOMINANT PERIODS AROUND 7 SEC
WILL PRODUCE STEEP-FACED WAVES THROUGH EARLY WEDNESDAY. ADDITIONALLY
VERY STRONG WIND GUSTS WILL BE ASSOCIATED WITH ANY TSTMS THROUGH THE
OVERNIGHT PERIOD.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM TUESDAY...OFFSHORE FLOW AT THE START OF THE PERIOD WILL
VEER TO NORTHEAST BY WED AFTERNOON. FRONT STALLS ALONG THE COAST
DURING WED...KEEPING GRADIENT WEAK WITH SPEEDS 10 KT OR LESS.
NORTHEAST FLOW CONTINUES WED NIGHT AND THU AS HIGH PRESSURE
CONTINUES TO BUILD DOWN THE COAST. GRADIENT REMAINS FAIRLY STATIC
KEEPING NORTHEAST FLOW AROUND 10 KT THROUGH THE END OF THE PERIOD.
WIND SHIFT AND REDUCTION IN WIND SPEED QUICKLY DROPS 3 TO 5 FT SEAS
AT THE START OF THE PERIOD TO 2 TO 3 FT BY MID AFTERNOON. SEAS WILL
REMAIN 2 TO 3 FT THROUGH THE END OF THE PERIOD.
LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3 PM TUESDAY...RIDGE OF HIGH PRESSURE EXTENDING DOWN THE
EAST COAST WILL WEAKEN AND GRADUALLY SHIFT OFFSHORE. ALTHOUGH WINDS
INITIALLY WILL BE FROM THE NE AT AROUND 10 KTS...AS HIGH DRIFTS
AWAY...THEY WILL BECOME LIGHT AND VARIABLE DUE TO THE WEAKENING
PRESSURE GRADIENT. A PREDOMINANT DIRECTION WILL EVENTUALLY TAKE OVER
SAT NIGHT...AS SW WINDS AHEAD OF AN APPROACHING COLD FRONT DEVELOP
ACROSS THE WATERS. THE GRADIENT REMAINS RELATIVELY WEAK HOWEVER...SO
SPEEDS WILL ONLY REACH UP TO AROUND 10 KTS. LACK OF ANY SIGNIFICANT
SWELL OR WIND MEANS SEAS WILL REMAIN LOW AMPLITUDE...1-2 FT THROUGH
THE MAJORITY OF THE PERIOD...GROWING SLIGHTLY TO 2-3 FT AS SW WINDS
INCREASE LATE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR AMZ250-252-
254-256.
&&
NEAR TERM...08
SHORT TERM...III
LONG TERM...JDW
AVIATION...43Hazardous weather outlook, Sep 18, 3:44 PM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 344 PM EDT TUE SEP 18 2012 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-191945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 344 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE MAIN THREAT WILL BE STRONG AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-SCZ054-191945- COASTAL BRUNSWICK-COASTAL HORRY- 344 PM EDT TUE SEP 18 2012 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE MAIN THREAT WILL BE STRONG AND GUSTY WINDS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-SCZ056-191945- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL GEORGETOWN- 344 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE MAIN THREAT WILL BE STRONG AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-191945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 344 PM EDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. STRONG THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THE MAIN THREAT WILL BE STRONG AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORY POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 18, 2:30 PM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
230 PM EDT TUE SEP 18 2012
NCZ096-099-105-181930-
BLADEN-COLUMBUS-INLAND PENDER-
230 PM EDT TUE SEP 18 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER...BLADEN AND
COLUMBUS COUNTIES THROUGH 330 PM EDT...
AT 229 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE WACCAMAW...OR ABOUT 13 MILES EAST OF WHITEVILLE...MOVING
NORTHEAST AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE CARVERS...COUNCIL...CURRIE...KELLY...
LAKE WACCAMAW...MALPASS CORNER...MURRAY TOWN...PENDERLEA...POINT
CASWELL...ROOKS...ROWAN AND VAN EDEN.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3472 7799 3472 7786 3466 7781 3465 7780
3421 7846 3435 7862 3465 7832 3465 7831
3461 7831 3457 7825 3467 7817 3471 7812
3473 7811 3474 7801
TIME...MOT...LOC 1829Z 222DEG 31KT 3437 7846
ZOUZIASSpecial weather statement, Sep 18, 2:53 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
253 PM EDT TUE SEP 18 2012
NCZ099-105>107-109-182000-
COASTAL PENDER-COLUMBUS-INLAND BRUNSWICK-INLAND NEW HANOVER-INLAND
PENDER-
253 PM EDT TUE SEP 18 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK...NEW HANOVER...
PENDER AND COLUMBUS COUNTIES THROUGH 400 PM EDT...
AT 253 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MAKATOKA...OR ABOUT 11 MILES NORTH OF SHALLOTTE...MOVING NORTHEAST AT
40 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...LELAND...ASHTON...
BATARORA...BISHOP...CASTLE HAYNE...DELCO...EXUM...HAMPSTEAD...LONG
CREEK...MAKATOKA AND MONTAGUE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3437 7762 3403 7843 3416 7851 3464 7779
3439 7759
TIME...MOT...LOC 1853Z 239DEG 35KT 3415 7837
ZOUZIAS/ ROSSLocal storm report, Sep 18, 3:20 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
320 PM EDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 5 NE KELLY 34.53N 78.27W
09/18/2012 BLADEN NC LAW ENFORCEMENT
TREES DOWN. TREE BLOCKING HWY 210 NORTH OF ROWAN.
&&
EVENT NUMBER ILM1200332
43Special weather statement, Sep 18, 4:15 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
415 PM EDT TUE SEP 18 2012
NCZ105>110-182115-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-COASTAL PENDER-INLAND
BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
415 PM EDT TUE SEP 18 2012
...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WILL MOVE ACROSS
BRUNSWICK...NEW HANOVER AND PENDER COUNTIES THROUGH 515 PM EDT...
AT 414 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN AND GUSTY WINDS BETWEEN LELAND AND MOORETOWN
NORTHEAST TO EDGECOMB MOVING RAPIDLY OFF TO THE NORTHEAST AROUND 40
MPH. OTHER SHOWERS WILL MOVE ACROSS COASTAL NEW HANOVER AND PENDER
COUNTIES FROM KURE BEACH NORTH THROUGH WRIGHTSVILLE BEACH TO TOPSAIL
BEACH AND SURF CITY.
SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...LELAND...
WILMINGTON...BAYSHORE...BISHOP...CASTLE HAYNE...EDGECOMB...
HAMPSTEAD...MASONBORO...MILL CREEK...MOORETOWN AND MYRTLE GROVE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3438 7760 3425 7776 3415 7783 3399 7790
3396 7795 3418 7817 3463 7764 3448 7757
3446 7753 3443 7752
TIME...MOT...LOC 2008Z 238DEG 37KT 3418 7797
ZOUZIASSpecial weather statement, Sep 18, 7:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 713 PM EDT TUE SEP 18 2012 SCZ053-190015- INLAND HORRY- 713 PM EDT TUE SEP 18 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY COUNTY THROUGH 815 PM EDT... AT 713 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM CONWAY TO HOMEWOOD NORTHEAST TO GORETOWN. THE STORMS WILL PRODUCE TORRENTIAL RAIN AND GUSTY WINDS AS THEY TRACK RAPIDLY OFF TO THE NORTHEAST MOVING AROUND 40 MPH. SOME LOCATIONS IMPACTED INCLUDE CONWAY...RED HILL...ADRIAN... ALLSBROOK...BAYBORO...BUCKSVILLE...GORETOWN...HAMMOND...HICKORY GROVE...HOMEWOOD AND LORIS. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3415 7890 3398 7869 3368 7910 3381 7923 TIME...MOT...LOC 2310Z 220DEG 41KT 3400 7890 ZOUZIAS
Special weather statement, Sep 18, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
721 PM EDT TUE SEP 18 2012
NCZ096-099-105-190015-
BLADEN-COLUMBUS-INLAND PENDER-
721 PM EDT TUE SEP 18 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER...BLADEN AND COLUMBUS
COUNTIES THROUGH 815 PM EDT...
AT 720 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM JUST EAST OF TABOR CITY TO NAKINA AND NORTH TO
BOLTON...EAST ARCADIA...POINT CASWELL AND ATKINSON MOVING RAPIDLY
NORTHEAST AROUND 40 MPH. THESE STORMS WILL PRODUCE GUSTY WINDS AND
TORRENTIAL RAIN ALONG WITH PONDING OF WATER ON THE ROADWAYS. THE
STORMS WILL CONTINUE TO CROSS ROUTE US 76 JUST WEST OF BOLTON.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...BETHEL...BUGHILL...
CARVERS...COUNCIL...CRUSOE ISLAND...CURRIE...DELCO...DULAH...
FREEMAN...HALLSBORO AND KELLY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3415 7847 3417 7850 3416 7853 3410 7855
3399 7871 3414 7888 3469 7834 3457 7825
3473 7811 3472 7776 3469 7768
TIME...MOT...LOC 2316Z 220DEG 41KT 3419 7865
ZOUZIASThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:52 AM EDT | Special Weather Statement | ILM | Florence | 23 min |
| Sep 18, 11:04 AM EDT | Areal Flood Advisory | ILM | Horry | 86 min |
| Sep 18, 1:54 PM EDT | Special Weather Statement | ILM | Georgetown, Horry | 36 min |
| Sep 18, 7:13 PM EDT | Special Weather Statement | ILM | Horry | 62 min |
| Sep 17, 11:44 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 14 hr |
| Sep 18, 11:45 AM EDT | Special Weather Statement | ILM | Columbus | 60 min |
| Sep 18, 1:52 PM EDT | Special Weather Statement | ILM | Brunswick | 53 min |
| Sep 18, 2:30 PM EDT | Special Weather Statement | ILM | Pender | 60 min |
| Sep 18, 2:53 PM EDT | Special Weather Statement | ILM | Pender | 67 min |
| Sep 18, 4:15 PM EDT | Special Weather Statement | ILM | New Hanover | 60 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.